MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT
Lot Number 4475372
Medical Device Problem Code Device Displays Incorrect Message (2591)
Health Effect - Clinical Codes Headache (1880); Sweating (2444)
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2019, the lay user/patient contacted lifescan (lfs) usa, alleging that her onetouch ultra mini meter was displaying an unknown error message.The complaint was classified based on customer service representative (csr) documentation.The patient reported that the alleged error message first appeared approximately three months prior to contacting lfs.She stated that she manages her diabetes with oral medication (metformin; 2000mg per day), diet and exercise, and explained that she did not take any action in response to the alleged product issue.The patient informed the csr that after the product issue started, she began to experience ¿sweating and a headache¿ but denied receiving any treatment in response to her symptoms.At the time of troubleshooting, the alleged product issue remained unresolved.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed symptoms suggestive of a serious injury adverse event after she was unable to obtain a blood glucose reading due to the product issue.

Brand Name
OT ULTRAMINI METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key8685874
Report Number3008382007-2019-02054
Device Sequence Number19587990
Product Code NBW
UDI-Device Identifier00353885008167
UDI-Public00353885008167
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K061118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number4475372
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date05/28/2019
Device Age44 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2019
Initial Report FDA Received Date06/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age54 YR
Patient Weight60